It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Thyroid Disorders Message Board

  • Please Help Anyone-in Despair- Headaches- Lowering Doses-please Respond

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 09-08-2008, 05:33 PM   #1
    tbren1
    Newbie
    (female)
     
    tbren1's Avatar
     
    Join Date: Sep 2008
    Location: st louis missouri
    Posts: 7
    tbren1 HB User
    Unhappy Please Help Anyone-in Despair- Headaches- Lowering Doses-please Respond

    As you can tell by my message title, I am losing it and becoming very discouraged. If anyone is out there please read and help. I do not know what to do. I had a thyroidectomy 13 years ago. I have been on 0.175 for 13years now. My TSH is low and they have been trying to dose down.
    About six months ago, I tried 0.1 Synthroid and Cytomel, which gave me brain fog, dizziness, etc. so my doc took me back up to 0.175 and was doing fine again. Then, I had to get a new primary which said that we had to lower
    the dose because my TSH was low at about 0.07 but I felt fine. He said he would lower me slowly. He started alternating between 0.175 and 0.15 Synthroid every other day; this seemed to work fine, no symptoms or headaches. Then he lowered me to 0.15 of Synthroid everyday, started getting terrible headaches about 14 days later( about the same time it took for headaches on the 0.1 and Cytomel.) I went to his office, he threw me back to 0.175. I told him I wanted to try Armour and he put me on 2 grains a day. After two weeks, I had such bad headaches I could not stand it anymore. Now, I am on 0.175 Synthroid and I still have the headaches, I am jittery, nervous, never felt this way before. It is like a portal or something was opened. These headaches are so brutal, I cannot stand them. They hurt so bad. I have tried every OTC meds there is and nothing. I take Darvocet and nothing. Nothing gets rid of them. They are there all day long everyday since July 22, 2008. Needless to say, I do not know which way to turn. My question I guess, has anyone else had headaches with dose changes and how long do they last. Do they last six weeks, two weeks, what is the normal???? It feels like I have lots of pressure on my head when I was on the 0.15, like a bowling bowl on my head at all times, with my brain screaming I am missing something. Again, if anyone could respond I would appreciate it. I am feeling hopeless and a burden to my whole family. I have two young boys and feel like I cannot even be a Mom anymore. Please let me know if anyone can help me. PS: I have never had headaches before all these changes were made. I did not even know what a headache was.

     
    Sponsors Lightbulb
       
    Old 09-08-2008, 07:32 PM   #2
    scoot
    Senior Veteran
    (female)
     
    scoot's Avatar
     
    Join Date: Oct 2005
    Location: New England
    Posts: 744
    scoot HB User
    Re: Please Help Anyone-in Despair- Headaches- Lowering Doses-please Respond

    i am so sorry for what you are going through!

    i've been prone to headaches even before i got hashi's, but for months while i was undiagnosed i'd get them every week, and they would last for days. it was awful. i know where you're coming from.

    they became less frequent and less painful as my dosages increased. i'm sorry but i can't give you a time frame. they just slowly decreased. now i average about one a month, but they're not excruciating. just annoying.

    so i'm guessing that the constant changes of med strengths is sending your headaches into a tizzy. you said "He started alternating between 0.175 and 0.15 Synthroid every other day; this seemed to work fine, no symptoms or headaches." would you consider doing that again if it seemed to work well?

    i'm not sure how much time passed between your med changes, and you might know this already, but t4 meds take a few weeks to even out levels in your system. if your doc started bumping your meds this way and that, before a good 6 weeks or so, i'd say that would be part of the problem.

    Last edited by scoot; 09-08-2008 at 07:35 PM.

     
    Old 09-09-2008, 08:16 AM   #3
    VRL
    Senior Member
    (female)
     
    VRL's Avatar
     
    Join Date: Jul 2008
    Location: Fort Myers, Florida USA
    Posts: 121
    VRL HB User
    Re: Please Help Anyone-in Despair- Headaches- Lowering Doses-please Respond

    While you are tweeking your meds, watch out for things that may trigger or intensify your migrains. For me it is MSG. MSG is in soups, gravy, BBQ sauces, salad dressings, stuffing and even flavored corn and potato chips (nacho & BBQ). I haven't eliminated my headaches altogether yet but they are not as severe or as often. No meds relieve the pain for me so I just lay with ice on my head for days. When I get bad, ice and cold packs are mt best friend.

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Has anyone taken Hydrochlorathiazide or Urocit K? madejade Kidney Disorders 5 07-22-2006 08:38 AM
    Has Anyone Tried Hoodia? ykceb Weight Loss 15 04-23-2006 03:10 PM
    Reconstruction Rhinoplasty Anyone? Galaxie Cosmetic / Plastic Surgery 8 09-18-2005 12:50 PM
    anyone with hypothalamus problems? gracesufficient Thyroid Disorders 0 01-10-2005 08:28 AM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 04:58 PM.





    © 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!